What are side effects of Vitamin K?

Advertisement
Advertisement
There are no known adverse effects of consuming too much vitamin K from foods or supplements, so an upper intake level hasn’t been set for healthy people.

Individuals taking anticoagulant (anticlotting) medications such as warfarin (also known as Coumadin) need to keep a consistent intake of vitamin K. This medication decreases the activity of vitamin K and prolongs the time it takes for blood to clot.

If these individuals suddenly increase the vitamin K in their diets, the vitamin can override the effect of the drug, enabling the blood to clot too quickly. In contrast, a sudden decline in dietary vitamin K can enhance the effectiveness of the drug.

Green leafy vegetables such as kale, collard greens, and spinach as well as broccoli are rich sources of vitamin K.
healthy diet, salad bar, nutrition, vitamins, nutrients, vegetables, fruit
Side effects of taking vitamin K can range from mild to severe. Mild side effects include flushing of your face, changes in taste and dizziness. Severe side effects associated with vitamin K are increased perspiration, bluish discoloration on your lips or fingernails or palms of your hands, allergic reactions and shortness of breath. If you experience any of these severe side effects, or if your milder side effects worsen, you should notify your doctor right away.

Continue Learning about Vitamin K

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.